Alert archive / Missouri / Special Weather Statements in 2014

Special Weather Statement, NWS Springfield, MO

July 1, 2014Dent County, Missouri

NWS Springfield, MO issued this special weather statement at Jul 1, 2014, 2:21 PM CDT for Dent County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 2:21 PM CDT (19:21 UTC)
Expired
Jul 1, 2014, 2:45 PM CDT
In force
24 min
Issued by
NWS Springfield, MO

County Dent County, MO

The radar

The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1565 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

919 
WWUS83 KSGF 011921
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT TUE JUL 1 2014

MOZ083-098-011945-
DENT MO-SHANNON MO-
221 PM CDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON AND SOUTHEASTERN
DENT COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AKERS...OR 19 MILES SOUTH OF SALEM...MOVING
EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AKERS...BUNKER...GLADDEN...JADWIN AND
TURTLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT 
RIVER STATE PARK AND PORTIONS OF THE OZARKS NATIONAL SCENIC 
RIVERWAYS. 

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3731 9160 3748 9163 3755 9131 3751 9130
      3751 9121 3750 9120 3742 9120 3742 9118
      3741 9117 3735 9117
TIME...MOT...LOC 1921Z 261DEG 21KT 3737 9153

$$

BOXELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 12:15 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 1, 12:15 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT Tue Jul 1 2014

.SYNOPSIS...
Issued at 230 AM CDT TUE JUL 1 2014

True cold front appears to be just north and west of the CWA as of
07z this AM with most of the convection over central MO so far
over the past couple of hours being associated with a convective
outflow boundary from a decaying MCS over central MO earlier in
the evening. Convection has set up in a west to east line over
central MO into southeast Kansas with some storm training
occurring. Will need to monitor this for the potential of some
flash flooding during the remainder of the overnight

&&

.SHORT TERM...(Today and Tonight)
Issued at 230 AM CDT TUE JUL 1 2014

Shortwave energy will swing southeast into the region today from
the Plains and will drive the front through the area to the south.
May see storms redevelop along the front later this afternoon
across south central MO and this is the area which will have the
highest instability and any chance of scattered strong to severe
storms.  This risk will likely end by 02z this evening.

A much drier air mass will begin to work into the area later
tonight with model PW values dropping into the 0.6 to 0.7 range
overnight. This should keep any further convective activity to the
south of the CWA. The drier air will allow overnight temperatures
to dip back into the low to mid 60s.

.LONG TERM...(Wednesday through Monday)
Issued at 230 AM CDT TUE JUL 1 2014

Another shortwave will drive through the area from the northwest
with a dry and cool air mass building into the area during the day
Wednesday. This will keep temperatures in the mid 70s to around
80s degrees for the high and mid to upper 50s for lows Wednesday
night. The surface ridge will remain overhead during the day
Thursday, before shifting east of the area on Friday with a return
to a southerly flow and upper level ridging building back into the
area from the west.

Temperatures should begin to warm back up into the mid to upper
80s by the upcoming holiday weekend. Rain chances look small but
couldn't rule out widely scattered thunderstorms beginning
Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1206 PM CDT TUE JUL 1 2014

An upper level disturbance pushing eastward from Kansas will
bring the risk of shower and thunderstorm activity to
southwestern Missouri Airfields this afternoon. A high pressure
system moving southward from the northern Plains States will bring
clearing skies and drier conditions to the area later tonight.
Expect brief periods of MVFR due to ceilings in shower and
thunderstorm activity this afternoon. After any shower activity
ends by early this evening...VFR conditions are forecast to
prevail across the area for the rest of the TAF forecast period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Colucci
Hazardous weather outlook, Jul 1, 2:19 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT TUE JUL 1 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
219 PM CDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTH
  CENTRAL MISSOURI AND THE EASTERN OZARKS THIS AFTERNOON. SOME OF
  THESE STORMS MAY BECOME STRONG TO SEVERE...WITH WIND GUSTS IN
  EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS POSSIBLE.
  HEAVY RAIN WILL ACCOMPANY THESE STORMS THIS AFTERNOON AND EARLY
  EVENING...AND MAY CAUSE SOME MINOR LOCALIZED FLOODING TO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER THE WEEKEND
  AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
  AREAS ALONG AND EAST OF A GAINESVILLE TO HARTVILLE TO SALEM
  LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Special weather statement, Jul 1, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT TUE JUL 1 2014

MOZ083-098-011945-
DENT MO-SHANNON MO-
221 PM CDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON AND SOUTHEASTERN
DENT COUNTIES UNTIL 245 PM CDT...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AKERS...OR 19 MILES SOUTH OF SALEM...MOVING
EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AKERS...BUNKER...GLADDEN...JADWIN AND
TURTLE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK AND PORTIONS OF THE OZARKS NATIONAL SCENIC
RIVERWAYS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3731 9160 3748 9163 3755 9131 3751 9130
      3751 9121 3750 9120 3742 9120 3742 9118
      3741 9117 3735 9117
TIME...MOT...LOC 1921Z 261DEG 21KT 3737 9153

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:10 AM CDTSpecial Weather StatementSGFSt. Clair35 min
Jul 1, 2:34 PM CDTSevere Thunderstorm WarningSGFDent, Shannon23 min

Nearby

Special Weather Statements in Missouri, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.